MAUDE Adverse Event Report: TELEFLEX MEDICAL ET TUBE, HVT, 8.0; TUBE, TRACHEAL (W/WO CONNECTOR

TELEFLEX MEDICAL ET TUBE, HVT, 8.0; TUBE, TRACHEAL (W/WO CONNECTOR
Catalog Number 5-10316
Medical Device Problem Codes Disconnection (1171); Material Separation (1562)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/28/2024
Type of Reportable Event Malfunction
Event or Problem Description
It is reported that: "patient was intubated with the et tube.No difficulties during the intubation.Shortly after patient was intubated the hub disconnected from the ett several times.Patient was scheduled for transport and hub disconnected during that time.Hub was taped to help prevent further disconnections.No harm reached patient due to rn and rt at bedside.Hub is currently having to be secured with tape." there was no reported patient harm or consequence.
 
Additional Manufacturer Narrative
(b)(4).The customer returned one unit 5-10315 et tube, hvt, 7.5 for investigation.The returned et tube was visually examined with and with out magnification.Visual examination of the returned et tube revealed that the connector was seated into the tube.The connector is originally seated loosely in the tube and not seating the connector firmly into the tube before use can cause it to disconnect.It could not be determined if the connector was seated properly per the ifu prior to disconnecting during use.The returned sample appeared used as there was biological material present on the device.Dimensional inspection was performed on multiple dimensions of the connector.The inner and outer diameters at multiple locations on the connector were measured with reference to the product drawing.The inner diameter at the distal tip was measured to be between 0.2935-0.297" which is inside of the specification (0.295" +/- 0.002").The outer diameter at the distal tip was measured to be between 0.333"-0.336" which is inside of the specification (0.335" +/- 0.005") on the lower end.The inner diameter at the proximal end of the connector was measured to be 0.4605" which is within the specification (0.458" +/- 0.005").The ifu for this product states, "the 15 mm connector may be loosely seated due to the relaxation of the tube material around the connector.Seat the connector firmly in the tracheal tube.For a secure connection, the contacting surfaces must be clean and dry when seating the connector." the reported complaint could not be confirmed based on the returned sample.The returned connector was found to be within the acceptable specifications.However, preventative actions have been previously implemented at the manufacturing site to prevent this issue from occurring.A vision system was implemented on 04jul2022 to check for proper insertion depth of the connector.Procedures were also updated at the same time to add further inspection points and testing during production to ensure connectors are within specification.A lot number was not provided for this returned sample and no potential lot number could be found.Therefore, it could not be determined if the returned sample was manufactured prior to or after these preventative actions.Teleflex will continue to monitor and trend on this issue.

Brand Name
ET TUBE, HVT, 8.0
Common Device Name
TUBE, TRACHEAL (W/WO CONNECTOR
Manufacturer (Section D)
TELEFLEX MEDICAL
morrisville NC
Manufacturer (Section G)
TELEFLEX MEDICAL
rancho el descanso
tecate 21478
MX   21478
Manufacturer Contact
elaine cully
3015 carrington mill blvd
morrisville, NC 27560
MDR Report Key19275727
Report Number3003898360-2024-00448
Device Sequence Number15036881
Product Code BTR
UDI-Device Identifier04026704397051
UDI-Public04026704397051
Combination Product (Y/N)N
Initial Reporter StateMD
Initial Reporter CountryUS
PMA/510(K) Number
K822082
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 04/13/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Device Catalogue Number5-10316
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/16/2024
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/13/2024
Initial Report FDA Received Date05/09/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
NOT REPORTED.
Patient SexUnknown